Medical examiner confirms death of 9-yr-old Colony, TX boy was suicide

NOTE FROM Ann Blake-Tracy (www.drugawareness.org):

This suicide is much too similar to little Gabriel Myers’ (7) suicide in Florida last year – while in the custody of CPS! He too was on similar medications when he impulsively hung himself with a shower hose in the bathroom.

Both types of medications have an FDA black box warning for suicide for this age group. WHY?!!! Want to talk about him being exposed to something toxic? This is it! Why as a society do we allow this to continue?!!! Why is it okay for doctors to give patients drugs that could cause suicide?

Here is the warning given for Strattera which is prescribed for ADHD. [And a similar warning was given to all antidepressant and mood stablizing medications (which Montana was also taking).]

9/05 From Web MD: “The FDA is advising health care providers and caregivers that children and adolescents being treated with Strattera should be closely monitored for worsening of symptoms as well as agitation, irritability, SUICIDAL THINKING OR BEHAVIORS, and unusual changes in behavior, especially during the initial few months of therapy or when the dose is changed (either increased or decreased).”

“THIS MONITORING SHOULD INCLUDE DAILY OBSERVATION BY FAMILIES AND CAREGIVERS AND FREQUENT CONTACT WITH THE PHYSICIAN, says the FDA.” [Emphasis added]

What kind of close monitoring is this when he hangs himself in a nurses office?! Why did none of the professionals working with Montana withdraw him from the medications which had been producing these suicidal thoughts for some time BEFORE he lost his life? I see these FAR TOO OFTEN and the children are getting younger and younger as those who should be caring for them ignore these strong FDA warnings that are the next closest thing there is to banning a group of drugs!

Ann Blake-Tracy, Executive Director,
International Coalition for Drug Awareness

http://www.dallasnews.com/sharedcontent/dws/dn/latestnews/stories/021710dnmetlancesuicide.12e83ee14.html?so=TimeStampAscending&ocp=5#slcgm_comments_anchor
Medical examiner confirms death of 9-year-old Colony boy was suicide

11:13 PM CST on Thursday, February 18, 2010

By WENDY HUNDLEY/The Dallas Morning News
whundley@dallasnews.com
The Tarrant County medical examiner’s office ruled Thursday that a 9-year-old boy from The Colony committed suicide.

Montana Lance
The determination rules out speculation that Montana Lance’s death was an accident.

Montana was found hanging in a bathroom at Stewart’s Creek Elementary School around 1 p.m. Jan. 21. He was taken to Baylor Medical Center at Carrollton, where he was pronounced dead.

Lt. Darren Brockway of The Colony police said the medical examiner’s ruling is consistent with police conclusions about the death.

“He’d gotten in trouble at school and panicked,” Brockway said. “He just felt there was no other way out.”

There had been speculation that Montana watched a television show about teen suicide the night before his death and was copying what he saw with no real intention to kill himself.

“We ruled that out as an option after talking to his parents,” Brockway said. “He didn’t watch that show.”

Also Online
01/25/10: Friends, family stunned by apparent suicide of 9-year-old boy

Link: Leave your condolences for the family of Montana Lance

Still, experts say children as young as Montana may not fully comprehend the consequences of their actions. A suicidal act may be a spur-of-the-moment act, like an outburst or a tantrum, they say.

“It was more of a conscious decision he made in a moment of high anxiety,” Brockway said.

A spokesman for the Lance family could not be reached for comment Thursday. A police report says Montana’s father had insisted the death was accidental.

Brockway said Montana had been upset on the day of his death after he was sent to the office for misbehaving in class. He locked himself in the school nurse’s restroom and didn’t come out.

After about 10 minutes, the nurse got a key to open the door and found the child unconscious.

Montana had attached the buckle of a brown cloth belt to a hook of a device used to help disabled people use the restroom, according to a police report. He was found with the belt around his neck with his feet off the floor. Police found no notes or messages.

He had been taking medication for mood swings and for attention deficit hyperactivity disorder, and had been having suicidal thoughts for about two years, the police report states.

In 2007, Montana’s parents, Jason and Debbie Lance, sought treatment for their son for ADHD.

In 2008, they told the doctor that the boy had been talking about committing suicide, and he was referred to a psychiatrist, according to the police report.

After Montana’s death, Child Protective Services opened an investigation to determine whether abuse or neglect were contributing factors.

That investigation has not been completed, but the family’s other two children have not been removed from the home, CPS spokeswoman Marissa Gonzales said.

Gonzales said CPS has had no prior involvement with the Lances and routinely investigates child fatalities.

With the medical examiner’s ruling, police plan to close their investigation with no charges filed, Brockway said.

473 total views, 3 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., Recent Cases Blog and tagged , , , , , , , , , , , , , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply